Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 19, 2016, 4:22 PM EDT for Ashtabula County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 19, 2016, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS81 KCLE 192022
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT FRI AUG 19 2016
OHZ014-089-192100-
ASHTABULA INLAND-ASHTABULA LAKESHORE-
422 PM EDT FRI AUG 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASHTABULA COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR GENEVA...OR 9 MILES
WEST OF JEFFERSON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHTABULA...JEFFERSON...GENEVA...NORTH KINGSVILLE...AUSTINBURG...
KINGSVILLE...HARTSGROVE...ROAMING SHORES...PIERPONT...ROCK CREEK...
EDGEWOOD AND PLYMOUTH CENTER.
LAT...LON 4170 8053 4159 8100 4160 8101 4180 8100
4195 8068
TIME...MOT...LOC 2022Z 245DEG 16KT 4171 8096
$$
KINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:27 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 19, 3:27 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 327 PM EDT FRI AUG 19 2016 .SYNOPSIS... High pressure will move east of the area Saturday. A cold front will move across the forecast area early Sunday morning. High pressure will follow into early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Scattered showers and thunderstorms will continue across the forecast area this afternoon and evening. Initial development east of the I-71 corridor will struggle to intensify. Best instability appears to be over the western half of the area at this time. Cells will likely produce some outflow boundaries and produce more convection as well. Will keep POPs overnight as a chance since convection should begin to wane after sunset. Warm air advection will bring in slightly warmer temperatures overnight compared to last night. Dewpoints should drop off into the upper 60s. Concern is that I may be a bit cool on the overnight lows and they may need to be raised slightly with the updates. This all depends on how much residual cloud cover will be present. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... Warm air advection will take place across the forecast area on Saturday ahead of a cold front that will approach the region for late Saturday night into Sunday morning. The cold front will usher in cooler air for the early part of next week. Upper level pattern shaping up for a vigorous dip in the upper level jet stream into the eastern United States. The trough axis will become negatively tilted by Sunday afternoon and then eventually eject out to the northeast. Broad upper level ridge will begin to build east across the area from the west early next week. The timing of the cold front will diminish the threat for strong to severe thunderstorms Saturday night but can't rule out a stray strong to severe storm across the area. Once the front pushes east of the area, cold air advection will take place and there is the possibility for some showers over the northeast as a trailing surface trough of low pressure slides southeast across the area. And, with the cold air advection can't rule out a few lake effect rain showers as well. Will keep temperatures on the warm side in the middle to upper 80s Saturday and lows around 70 central and east but upper 60s west Saturday night. True cold air does not really arrive until later in the day Sunday and highs should recover during the day. Coolest temperatures in some time will be felt Sunday night into Monday when cold air arrives. && .LONG TERM /TUESDAY THROUGH THURSDAY/... High pressure will be slowly shifting east of the area on Tuesday with an increasing southerly wind on Wednesday. Warmer conditions on Wedneday in advance of a cold front that will arrive on Thursday. Showers and thunderstorms may begin to increase Wednesday night. Temperatures will be slightly below average on Tuesday then warming into Thursday. Highs by Thursday should be into the middle 80s. && .AVIATION /18Z Friday THROUGH Wednesday/... Isolated/scattered thunderstorms will continue to develop along a weak lake breeze and any outflow from current thunderstorms. Thunderstorms are fighting some middle level dry air so believe it will be difficult to become more than scattered in coverage. The drier air around these storms will allow for a downburst potential. For now have placed a 20 gust to 35 knot possibility at locations that look as if they will be hit by some thunder. The atmosphere supports a southwesterly wind of around 10 knots for the afternoon. However the lake breeze and convective outflow possibilities will make a wind direction at the eastern taf sites difficult to forecast. OUTLOOK...Non-VFR possible in thunderstorms through Thursday. Non-VFR possible again Saturday into Sunday along a cold front. && .MARINE... High pressure to the southeast of Lake Erie will weaken into Saturday which will allow a cold front to move into the central Great Lakes. Southwest winds ahead of the front should increase to 15 to 20 knots by Saturday evening. As the front passes westerly winds will be around 20 knots. At some point Sunday evening winds will shift to the northwest but remain in the 10 to 20 knot range. Small craft advisories likely needed starting early Sunday morning from Avon point to Ripley and wont end until early Monday morning. High pressure will be the dominant feature on Monday as winds become light. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Lombardy LONG TERM...Mullen AVIATION...Mullen MARINE...Mullen
Hazardous weather outlook, Aug 19, 3:13 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 313 AM EDT FRI AUG 19 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 313 AM EDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
In the hours before
Special weather statement, Aug 19, 2:46 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT FRI AUG 19 2016
OHZ007>010-017>020-027>030-036>038-047-191945-
RICHLAND-ERIE-OTTAWA-MORROW-KNOX-HANCOCK-LORAIN-MARION-WYANDOT-HURON-
HOLMES-MEDINA-SANDUSKY-SENECA-CRAWFORD-ASHLAND-
246 PM EDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...HURON...
MORROW...MARION...SANDUSKY...WESTERN HOLMES...WYANDOT...OTTAWA...
NORTHERN KNOX...LORAIN...EASTERN HANCOCK...CRAWFORD...ERIE...
SOUTHWESTERN MEDINA...SENECA AND ASHLAND COUNTIES...
AT 244 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FREMONT TO NEAR ADA...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF
HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STORMS. BE SURE TO MOVE
INDOORS TO PROTECT YOURSELF FROM THE DANGERS WITH LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
LORAIN...ELYRIA...MANSFIELD...MARION...SANDUSKY...ASHLAND...TIFFIN...
NORWALK...FREMONT...FOSTORIA...BUCYRUS...WESTERN VERMILION...
VERMILION...UPPER SANDUSKY...PORT CLINTON...MOUNT GILEAD...AMHERST...
GALION...SHELBY AND BELLEVUE.
LAT...LON 4117 8345 4117 8342 4120 8342 4151 8316
4151 8266 4141 8250 4150 8215 4150 8209
4039 8218 4057 8342 4068 8342 4070 8344
4071 8349 4081 8350 4082 8374
TIME...MOT...LOC 1844Z 258DEG 18KT 4136 8318 4074 8375
LOMBARDYSpecial weather statement, Aug 19, 4:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT FRI AUG 19 2016
OHZ014-089-192100-
ASHTABULA INLAND-ASHTABULA LAKESHORE-
422 PM EDT FRI AUG 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASHTABULA COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR GENEVA...OR 9 MILES
WEST OF JEFFERSON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHTABULA...JEFFERSON...GENEVA...NORTH KINGSVILLE...AUSTINBURG...
KINGSVILLE...HARTSGROVE...ROAMING SHORES...PIERPONT...ROCK CREEK...
EDGEWOOD AND PLYMOUTH CENTER.
LAT...LON 4170 8053 4159 8100 4160 8101 4180 8100
4195 8068
TIME...MOT...LOC 2022Z 245DEG 16KT 4171 8096
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:46 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Erie, Huron, Lorain, Marion and 5 more | 59 min |
| Aug 19, 5:44 PM EDT | Special Weather Statement | CLE | Geauga | 61 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.